MAUDE Adverse Event Report: ARTHREX, INC. 3.0X130MM FIBULA NAIL, LEFT; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. 3.0X130MM FIBULA NAIL, LEFT; INTRAMED FIXATN ROD AND ACCESS
Model Number 3.0X130MM FIBULA NAIL, LEFT
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via (b)(4) that an ar-8973l-30-130 arthrex fibulock nail was not working properly; the talons that open on the tip would not deploy once in the patient.Another new ar-8973l-30-130 arthrex fibulock nail was used to complete the case.This was discovered during a procedure, with no reported patient harm.Additional information was received on 08/01/2024: this was discovered during a fibulock (fibula fracture) procedure on (b)(6) 2024.The case was not delayed and was completed by opening a new implant.There were no adverse effects on the patient due to this issue.
 
Additional Manufacturer Narrative
Addl info: d4, g3.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.However, the allegation that this happened upon opening the box cannot be verified as the device had signs of usage.One unpackaged, ar-8973l-30-130, arthrex® fibulock® nail, batch 15070715, was received for investigation.Visual evaluation noted that the nail talons had been actuated.Additionally, along the shaft down to the nose, deep abrasion marks were noted along it.Functional testing was performed and resistance was noted when opening and closing the talons.The most likely cause for the reported failure can be attributed to misuse/mishandling due to damage to the device.

Brand Name
3.0X130MM FIBULA NAIL, LEFT
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19972813
Report Number1220246-2024-07157
Device Sequence Number17883453
Product Code HSB
UDI-Device Identifier00888867295209
UDI-Public00888867295209
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K173656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.0X130MM FIBULA NAIL, LEFT
Device Catalogue NumberAR-8973L-30-130
Device Lot Number15070715
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer11/07/2024
01/07/2025
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date12/05/2024
02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown